Alert archive / California / Wind Advisories in 2015
Wind Advisory 8, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at May 21, 2015, 10:02 PM PDT. It was in force for 118 min.
The area
The counties it named.
The facts
- Issued
- May 21, 2015, 10:02 PM PDT (05:02 UTC)
- Expired
- May 22, 2015, 12:00 AM PDT
- In force
- 118 min
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
392 WWUS75 KPSR 220502 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 1002 PM MST THU MAY 21 2015 ...GUSTY WEST WINDS CONTINUE IN IMPERIAL COUNTY... CAZ033-220700- /O.EXP.KPSR.WI.Y.0007.000000T0000Z-150522T0500Z/ /O.NEW.KPSR.WI.Y.0008.150522T0502Z-150522T0700Z/ IMPERIAL COUNTY- INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO... GLAMIS...IMPERIAL...THE SALTON SEA 1002 PM MST THU MAY 21 2015 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. * AFFECTED AREA...IMPERIAL COUNTY INCLUDING EL CENTRO AND MOUNTAIN PASSES ALONG I-8. * TIMING...THROUGH MIDNIGHT TONIGHT WITH WINDS TO GRADUALLY TAPER OFF INTO THE MORNING HOURS ON FRIDAY. * WINDS...SUSTAINED WINDS AS HIGH AS 30 MPH WITH GUSTS TO 40 MPH. * IMPACTS...STRONG GUSTS WILL CREATE HAZARDOUS CROSSWINDS AND THE POTENTIAL FOR LOCALLY REDUCED VISIBILITIES DUE TO BLOWING DUST AND SAND. TRAVEL ALONG NORTH TO SOUTH ORIENTED ROADWAYS AND THROUGH AREA MOUNTAIN PASSES AND GAPS MAY BE DIFFICULT AT TIMES...ESPECIALLY IN THE HIGHER ELEVATIONS ALONG THE I- 8 CORRIDOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
1 follow-up statement
039 WWUS75 KPSR 220655 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 1155 PM MST THU MAY 21 2015 CAZ033-220800- /O.EXP.KPSR.WI.Y.0008.000000T0000Z-150522T0700Z/ IMPERIAL COUNTY- INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO... GLAMIS...IMPERIAL...THE SALTON SEA 1155 PM MST THU MAY 21 2015 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PDT TONIGHT... WINDS HAVE DIMINISHED SOMEWHAT OVER THE PAST COUPLE HOURS AND HAVE FALLEN BELOW ADVISORY CRITERIA. HOWEVER...WINDS WILL REMAIN GUSTY OVERNIGHT INTO FRIDAY WITH SOME GUSTS IN THE 30-40 MPH RANGE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at May 21, 9:20 PM PDT, 42 minutes earlier.
Area forecast discussion, May 21, 9:20 PM PDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
920 PM MST THU MAY 21 2015
.SYNOPSIS...
A SERIES OF UPPER LEVEL LOW PRESSURE SYSTEMS WILL AFFECT THE REGION
THROUGH THE END OF THE WEEK...BUT OVERALL DRY CONDITIONS WILL
PREVAIL FOR THE LOWER DESERTS. THIS PATTERN WILL BRING IN COOLER
TEMPERATURES THROUGH SATURDAY...INCREASED CLOUD COVER...AND BREEZY
TO LOCALLY WINDY CONDITIONS FOR TODAY AND FRIDAY. DRY CONDITIONS AND
A WARMING TREND ARE EXPECTED THROUGH THE MIDDLE OF NEXT WEEK...BUT
TEMPERATURES SHOULD STILL REMAIN BELOW SEASONAL NORMALS.
&&
.DISCUSSION... UPPER LOW CONTINUED TO TAKE SHAPE ALONG THE SRN CA
COAST EARLY THIS EVENING...AS SEEN IN THE RECENT PLOT DATA AS WELL
AS VAPOR IMAGERY. H5 HEIGHTS HAVE BEEN FALLING OFF ACROSS AZ AS THE
LOW CONTINUES TO DEVELOP...DROPPING ABOUT 40M THE PAST 12
HOURS...AND AS SUCH HIGH TEMPS TODAY FELL A FEW DEGREES. PHOENIX
TOPPED OUT AT 91...2 DEGREES LOWER THAN YESTERDAY AND 5 DEGREES
BELOW SEASONAL NORMALS. OVERALL THE AIRMASS IS STILL ON THE DRY SIDE
EVEN THOUGH THE PWAT AT TUS ROSE TO ABOUT ONE HALF INCH THIS
AFTERNOON. SURFACE DEWPOINTS OVER THE LOWER CENTRAL DESERTS REMAINED
MOSTLY IN THE MID 20S TO MID 30S...BUT WERE A BIT HIGHER OUT WEST
AND IN THE UPPER 30S TO LOW 40S. THE THICK HIGH CLOUDS THAT EARLIER
SPREAD ACROSS ARIZONA IN ADVANCE OF THIS UPCOMING LOW HAVE MOVED OFF
TO THE EAST AND SKIES WERE MOSTLY CLEAR ACROSS THE AREA AT 8 PM.
HOWEVER AS THE LOW STARTS TO PUSH INLAND INTO SRN CA LATER TONIGHT
CLOUDS WILL START TO INCREASE ACROSS SERN CA AS WELL AS CENTRAL
ARIZONA...LEADING TO PARTLY CLOUDY SKIES BY FRIDAY MORNING. THE
LATEST LOOK AT THE SAN DIEGO SOUNDING SHOWED A MARINE LAYER THAT WAS
NOT ESPECIALLY DEEP...TOPPING OUT AROUND THE 850MB LEVEL. AS SUCH
THE MOISTURE OFFSHORE HAS NOT DEEPENED SUFFICIENTLY TO COME SPILLING
OVER THE MOUNTAINS AND INTO OUR LOWER DESERTS WHEN THE MAIN LOW
ARRIVES TOMORROW.
ONE ADDITIONAL ISSUE THIS EVENING HAS BEEN WIND...MAINLY ACROSS THE
FAVORED AREAS OF IMPERIAL COUNTY SOUTH AND WEST OF IMPERIAL AND EL
CENTRO. AS IT TYPICAL WITH APPROACHING LOWS THE WEST WINDS REALLY
PICKED UP OUT WEST AND HAVE BEEN BLOWING NEAR WIND ADVISORY LEVELS
FOR THE PAST SEVERAL HOURS. GRADIENTS WILL RELAX SLIGHTLY AS THE
NIGHT WEARS ON AND WE EXPECT THE WINDS TO TAPER OFF A BIT AND THEY
SHOULD REMAIN BELOW THRESHOLDS STARTING BY MIDNIGHT AND CONTINUING
INTO THE DAY FRIDAY. WE WILL PROBABLY LET THE ADVISORY EXPIRE AT 10
PM. OTHERWISE WE CAN EXPECT GENERALLY DRY SOUTHWEST/WEST FLOW ALOFT
THE REST OF TONIGHT...WITH SOME INCREASE IN CLOUDS ALONG WITH
LOCALLY BREEZY CONDITIONS. LITTLE IF ANY PRECIP IS EXPECTED WITH THE
LOW TOMORROW AND ANY THAT DEVELOPS WILL LIKELY STAY OVER OUR FAR
NORTHERN FORECAST ZONES...MAINLY NORTH OF PHOENIX. CURRENT FORECASTS
LOOK TO BE IN GOOD SHAPE AND NO UPDATES ARE NEEDED AT THIS TIME.
.PREVIOUS DISCUSSION...
UPPER LEVEL LOW IS STILL OFF THE CALIFORNIA COAST THIS AFTERNOON...
SATELLITE IMAGERY AND LIGHTNING DATA SHOW THUNDERSTORMS OVER THE
SIERRA NEVADA AND INTO THE NORTHERN GREAT BASIN. THE CENTER OF THE
LOW IS STILL PROGGED TO CONSOLIDATE AND SWING INLAND OVER SOUTHERN
CALIFORNIA LATER TONIGHT INTO FRIDAY MORNING. HIGH AND MID LEVEL
CLOUDS WILL CONTINUE TO STREAM ACROSS THE DESERT SOUTHWEST...THE
CLOUDINESS ALONG WITH A SLIGHT CHANCE OF PRECIPITATION PERSISTING
FOR PORTIONS OF OUR FORECAST AREA LATE TONIGHT THROUGH FRIDAY.
THE MAIN IMPACT WITH THIS WEATHER SYSTEM WILL BE WITH THE WIND.
CURRENTLY...WINDS ARE GUSTING TO AROUND 35 MPH NEAR EL CENTRO
CALIFORNIA. THE WINDS WILL STRENGTHEN MORE LATER THIS AFTERNOON AND
EVENING...WITH GUSTS IN EXCESS OF 40 MPH FOR PERIODS OF TIME. A WIND
ADVISORY IS CURRENTLY IN EFFECT TO HIGHLIGHT THE HAZARD OF STRONG
WINDS AND BLOWING DUST/SAND.
SO FAR...THERE IS NOT A GREAT DEAL OF MOISTURE EXPECTED WITH THIS
LOW AS IS MOVES INLAND AND BEGINS TO TRACK TO THE NORTHEAST. STILL
LOOKS LIKE MOISTURE WILL BE FAIRLY LIMITED WITH PRECIPITABLE WATER
VALUES OF AROUND A HALF AN INCH DURING THE DAY FRIDAY OVER SOUTH
CENTRAL ARIZONA...AND CLOSER TO TWO THIRDS OF AN INCH OVER THE LOWER
COLORADO RIVER AREA. AS THE LOW SWINGS THROUGH...WE SHOULD HAVE
ENOUGH VERTICAL ASCENT AND MOISTURE TO GENERATE SOME ISOLATED
SHOWERS DURING THE DAYTIME HOURS FRIDAY ACROSS JTNP AND HIGHER
TERRAIN AREAS OF LA PAZ AND MARICOPA COUNTIES.
THERE WILL ALSO BE THE POSSIBILITY OF A FEW THUNDERSTORMS...BUT
INSTABILITY WILL BE PRETTY MEAGER OVER OUR CWA...BETTER CHANCES FOR
THUNDERSTORMS WILL EXIST OVER WEST-CENTRAL AND NORTHERN ARIZONA
FRIDAY AFTERNOON. THE UPPER LOW WILL USHER IN SOME FAIRLY COOL AIR
ALOFT FOR FRIDAY AND WHEN COMBINED WITH PERIODIC CLOUDS THROUGHOUT
THE DAY...HIGH TEMPERATURES WILL ONLY REACH INTO THE MID TO UPPER
70S IN OUR WESTERN AREAS TO THE LOWER 80S IN THE PHOENIX AREA.
THE BROAD UPPER TROUGH WILL PERSIST INTO THE WEEKEND...BUT SUBSIDENCE
ALOFT WILL TAKE OVER FOR THE MOST PART AS THE MAIN LOW CENTER SHIFTS
INTO THE CENTRAL ROCKIES. THE OPERATIONAL GFS DOES BRING IN A COMPACT
SHORTWAVE TROUGH FOR SUNDAY...BUT FEEL THIS IS OVERLY AGGRESSIVE AND
WILL SIDE WITH THE WEAKER GFS ENSEMBLE AND EUROPEAN SOLUTIONS. THIS
FEATURE WILL LIKELY JUST BRING SOME CLOUDS AND KEEP OUR TEMPERATURES
FROM RISING ANY FASTER.
TEMPERATURES WILL DEFINITELY TREND UPWARD AFTER FRIDAY...BUT STILL
EXPECTING BELOW NORMAL TEMPERATURES AT LEAST THROUGH THE MIDDLE OF
NEXT WEEK. OVERALL IT LOOKS LIKE LOWER 90S WILL BE THE RULE ACROSS
THE DESERTS STARTING MONDAY. SOME MODEL DISCREPANCIES ARE NOTED
GOING INTO THE MIDDLE OF NEXT WEEK WITH THE GFS CONTINUING WITH THE
WEST COAST TROUGH PATTERN...BUT THE EUROPEAN LEANS TOWARD MORE OF A
ZONAL FLOW PATTERN.
&&
.AVIATION... SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND
KSDL...
GUSTY WEST WINDS HAVE TAPERED OFF FOLLOWING SUNSET...AND SHOULD
START TO BACK AHEAD OF THE APPROACHING TROF...TURNING TO THE
SOUTHEAST BY AROUND 09Z. THEY WILL VEER AGAIN TOWARDS THE
SOUTH/SOUTHWEST BY LATE MORNING FRIDAY AND BECOME WEST AGAIN IN THE
AFTERNOON WITH A FEW GUSTS OVER 18KT POSSIBLE. OTHERWISE...THE
MOSTLY CLEAR SKIES WILL GIVE WAY TO SCATTERED LOW/MID CLOUD DECKS BY
12Z WITH BASES MOSTLY AOA 7K FEET BUT THERE MAY BE A FEW CIGS
DEVELOPING DURING THE DAY DOWN TO 5-6K FEET AS THE MAIN UPPER LOW
TRACKS BY TO OUR NORTH. NO PRECIP IS EXPECTED AT ANY TAF SITE NEXT
24 HOURS...ALTHOUGH THERE MAY BE A STRAY SHOWER OR EVEN A
THUNDERSTORM ALONG THE FAR NORTHERN FRINGES OF THE GREATER PHOENIX
AREA DURING THE AFTERNOON/EARLY EVENING TOMORROW.
SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH...
STRONG SFC WINDS WILL BE THE MAIN AVIATION CONCERN THROUGH FRIDAY
MORNING. WESTERLY GUSTS WILL PERSIST UNTIL AROUND MIDNIGHT BEFORE
GRADUALLY WEAKENING. KBLH WILL EXPERIENCE S/SW GUSTS NOT NEARLY AS
STRONG...BUT ALSO PREVAILING INTO THE OVERNIGHT HOURS. OCCASIONAL
MID/HIGH LEVEL CIGS WILL BE PRESENT...HOWEVER SHOULD POSE NO IMPACT.
CONTINUED BREEZY CONDITIONS AT KIPL THROUGH THE DAY ON FRIDAY.
NO PRECIP EXPECTED AT ANY TAF SITE THROUGH FRIDAY EVENING.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
SUNDAY THROUGH THURSDAY...
SEVERAL WEAK WEATHER DISTURBANCES WILL MOVE THROUGH THE DISTRICT
NEXT WEEK...HOWEVER DRY WEATHER WILL STILL PREVAIL. A GRADUAL
WARMING TREND WILL ALSO GRACE THE REGION BRINGING TEMPERATURES
CLOSER TO THE SEASONAL NORMAL. HOWEVER...WINDS WILL GENERALLY REMAIN
LIGHT FOLLOWING TYPICAL DAILY PATTERNS LEADING TO MINIMAL FIRE
WEATHER CONCERNS.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...NONE.
CA...WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING
FOR CAZ033.
&&
VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
DISCUSSION...CB
PREVIOUS DISCUSSION...MEYERS/KUHLMAN
AVIATION...MO/CB
FIRE WEATHER...MOHazardous weather outlook, May 21, 4:09 AM PDT, 17 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 409 AM MST THU MAY 21 2015 CAZ033-220500- IMPERIAL COUNTY- 409 AM MST THU MAY 21 2015 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. STRONG GUSTY WESTERLY WINDS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON HOURS TODAY ACROSS FAR SOUTHEAST CALIFORNIA...AND THEY WILL CONTINUE THROUGH THE EVENING HOURS TONIGHT. PEAK WIND GUSTS WILL LIKELY HIT 40 MPH AT TIMES...ESPECIALLY OVER THE WESTERN HALF OF IMPERIAL COUNTY. GUSTY WINDS MAY PRODUCE PATCHY BLOWING DUST AND SAND WHICH COULD REDUCE VISIBILITY AND CAUSE HAZARDOUS DRIVING CONDITIONS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
Nearby
Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.